Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 141, NWS Birmingham, AL

August 24, 2008Jefferson County, Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at Aug 24, 2008, 4:58 PM CDT for Jefferson County, Walker County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2008, 4:58 PM CDT (21:58 UTC)
Expired
Aug 24, 2008, 5:30 PM CDT
In force
32 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Jefferson County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 71 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 11:47 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 242158
TORBMX
ALC073-127-242230-
/O.NEW.KBMX.TO.W.0141.080824T2158Z-080824T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SUN AUG 24 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL JEFFERSON COUNTY IN CENTRAL ALABAMA...
  EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...SUMITON...DORA...

* UNTIL 530 PM CDT

* AT 456 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CARDIFF...OR 7
  MILES WEST OF GARDENDALE...MOVING NORTHWEST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  SUMITON AND DORA BY 510 PM CDT...
  ROCKY HOLLOW BY 515 PM CDT...
  SIPSEY AND LYNNS PARK BY 520 PM CDT...

THIS INCLUDES INTERSTATE 65 EXIT NUMBER 275...
AND US 78 EXIT NUMBERS 85 THROUGH 87.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3382 8721 3389 8701 3381 8696 3372 8680
      3361 8695
TIME...MOT...LOC 2158Z 138DEG 30KT 3369 8693

$$

KSL
3 follow-up statements
000 
WWUS54 KBMX 242207
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
507 PM CDT SUN AUG 24 2008

ALC073-127-242230-
/O.CON.KBMX.TO.W.0141.000000T0000Z-080824T2230Z/
JEFFERSON AL-WALKER AL-
507 PM CDT SUN AUG 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL WALKER AND NORTH CENTRAL JEFFERSON COUNTIES...

AT 505 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR SAYRE...OR ABOUT NEAR
SUMITON...MOVING NORTHWEST AT 34 MPH.

THE TORNADO WILL BE NEAR...
  EMPIRE BY 515 PM CDT...
  SIPSEY AND ROCKY HOLLOW BY 520 PM CDT...
  LYNNS PARK BY 525 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3382 8721 3389 8701 3381 8696 3374 8686
      3367 8699
TIME...MOT...LOC 2207Z 138DEG 30KT 3374 8697

$$

KSL
000 
WWUS54 KBMX 242215
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
515 PM CDT SUN AUG 24 2008

ALC073-127-242230-
/O.CON.KBMX.TO.W.0141.000000T0000Z-080824T2230Z/
JEFFERSON AL-WALKER AL-
515 PM CDT SUN AUG 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL WALKER AND NORTH CENTRAL JEFFERSON COUNTIES...

AT 510 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR PARTRIDGE CROSSROADS...OR
ABOUT NEAR SUMITON...MOVING NORTHWEST AT 34 MPH.

THE TORNADO WILL BE NEAR...
  SIPSEY AND ROCKY HOLLOW BY 520 PM CDT...
  LYNNS PARK BY 525 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3382 8721 3389 8701 3381 8696 3378 8691
      3377 8690 3376 8690 3370 8700
TIME...MOT...LOC 2215Z 138DEG 30KT 3380 8701

$$

KSL
000 
WWUS54 KBMX 242224
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT SUN AUG 24 2008

ALC073-127-242230-
/O.CON.KBMX.TO.W.0141.000000T0000Z-080824T2230Z/
JEFFERSON AL-WALKER AL-
524 PM CDT SUN AUG 24 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL WALKER AND EXTREME NORTH CENTRAL JEFFERSON COUNTIES...

AT 519 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
TORNADO.  THIS TORNADO WAS LOCATED NEAR EMPIRE...OR ABOUT NEAR
SUMITON...MOVING NORTHWEST AT 34 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
SOUTHERN ALABAMA.

LAT...LON 3382 8721 3389 8701 3381 8696 3380 8696
      3381 8696 3380 8696 3377 8702
TIME...MOT...LOC 2224Z 138DEG 30KT 3386 8707

$$

KSL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Aug 24, 3:17 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 24, 3:17 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
317 PM CDT SUN AUG 24 2008

.DISCUSSION...

EXPECTING A VERY BUSY FEW DAYS ACROSS CENTRAL ALABAMA. WE WILL
CONTINUE TO DEAL WITH THE EFFECTS OF TROPICAL DEPRESSION FAY AT
LEAST THROUGH WEDNESDAY.

THE MAIN THREAT RIGHT NOW IS THE POTENTIAL FOR TORNADIC
THUNDERSTORMS. THE DRY AIR THAT MOVED IN THIS MORNING ALLOWED
CLOUDS TO CLEAR. THIS IN TURN ALLOWED TEMPERATURES TO SOAR INTO
THE 80S AND DESTABILIZE THE ATMOSPHERE. ADD TO THE MIX A GOOD
AMOUNT OF LOW LEVEL SHEAR AND WE HAVE THE INGREDIENTS FOR TORNADIC
ACTIVITY. BE PREPARED TO ACT FAST WHEN A TORNADO WARNING IS
ISSUED. THE TORNADO THREAT SHOULD HOPEFULLY BEGIN TO DIMINISH
LATER TONIGHT. WE WILL CONTINUE TO MONITOR THIS DEVELOPING
SITUATION. PLEASE STAY TUNED FOR UPDATES AS THEY BECOME AVAILABLE.

HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE TOMORROW. FAY IS EXPECTED
TO STALL TO OUR WEST AND THEN MAKE IT BACK TO THE NORTHEAST. AS A
RESULT...A SECOND SURGE OF MOISTURE IS EXPECTED MONDAY AFTERNOON
INTO MONDAY NIGHT. DEPENDING ON HOW FAST THE REMNANTS OF FAY
MOVE...WE COULD BE DEALING WITH THE EFFECTS THROUGH WEDNESDAY.
WHEN IT IS ALL SAID AND DONE...AREAS ACROSS CENTRAL ALABAMA COULD
SEE TOTAL RAINFALL AMOUNTS BETWEEN 4 AND 8 INCHES BETWEEN MONDAY
AND WEDNESDAY.

BY THE END OF THE WEEK...FAY SHOULD BE OUT OF THE FORECAST AREA. A
WEAK FRONT COULD MOVE IN OVER THE AREA OVER THE WEEKEND. NOT
EXPECTING A SIGNIFICANT COOL DOWN BEHIND THIS FRONT.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

WINDS WILL CONTINUE TO BE A LITTLE GUSTY THIS AFTERNOON. AS
TROPICAL DEPRESSION FAY MOVES WEST...EXPECT THESE WINDS TO SLOWLY
DECREASE. STILL EXPECTING A FAIRLY GOOD AMOUNT OF RAIN COVERAGE.
HOWEVER...INSTEAD OF BEING A LARGE AREA OF RAIN...IT WILL BE IN
THE FORM OF INDIVIDUAL RAIN BANDS. THERE IS ALSO THE POSSIBILITY
OF EMBEDDED THUNDERSTORMS WITHIN THESE BANDS. IF ANY OF THESE RAIN
BANDS AFFECT A TAF SITE...EXPECT TORRENTIAL RAIN WHICH WILL BRING
VISIBILITIES AND CEILINGS DOWN TO THE IFR RANGE. RAIN COVERAGE IS
EXPECTED TO SLOWLY DECREASE AFTER 00Z. HOWEVER...FLIGHT
RESTRICTIONS WILL CONTINUE AS CEILINGS ARE EXPECTED TO DROP IN THE
MVFR RANGE...AND COULD POSSIBLE DROP INTO IFR MAINLY AFTER 06Z.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     71  81  70  80  70 /  50  90 100  80  70
ANNISTON    72  83  71  81  72 /  50  80 100  80  70
BIRMINGHAM  72  83  71  82  72 /  60  90 100  80  70
TUSCALOOSA  72  83  71  84  73 /  70 100 100  80  60
CALERA      72  83  71  83  71 /  60  90 100  80  60
AUBURN      70  81  68  78  70 /  50  70  80  80  60
MONTGOMERY  72  85  71  83  73 /  60  90 100  80  60
TROY        71  83  72  83  73 /  60  80  80  60  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY IS IN EFFECT THROUGH
7 PM FOR ALL AREAS.

FLASH FLOOD WATCH WILL BE IN EFFECT BETWEEN 7 AM MONDAY AND 7 AM
TUESDAY FOR ALL AREAS.

&&
Hazardous weather outlook, Aug 24, 1:30 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CDT SUN AUG 24 2008

ALZ011>015-017>050-251130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CDT SUN AUG 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED TORNADOES ARE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA
INTO THE EVENING HOURS. THE BEST CHANCE FOR TORNADOES WILL BE ALONG
THE STRONGER RAIN BANDS ASSOCIATED WITH THE REMNANTS OF FAY.
ADDITIONALLY...BE AWARE THAT THESE TROPICAL SHOWERS PRODUCE LITTLE
LIGHTNING AND THUNDER.

WIND GUSTS OF 25 TO 30 MPH WILL BE POSSIBLE ACROSS ALL OF
CENTRAL ALABAMA THROUGH 7 PM. AREA MARINE INTERESTS SHOULD EXERCISE
CAUTION WHEN VENTURING OUT INTO THE OPEN WATERWAYS. HIGH
PROFILE VEHICLES...ESPECIALLY TRAVELING NORTH TO SOUTH...SHOULD BE
ALERT TO THESE CROSS WINDS. DUE TO THE STRESS ON TREES
FROM THE RECENT DROUGHT...TREE LIMBS AND WEAKER TREES MAY BE MORE
SUSCEPTIBLE TO BREAKING UNDER THESE CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE POTENTIAL FOR HEAVY RAINFALL EXIST MONDAY AND TUESDAY UNTIL THE
REMNANT CIRCULATION ASSOCIATED WITH FAY EXITS THE AREA. SOME
UNCERTAINTY DOES EXIST WITH PLACEMENT AND TIMING OF THE HEAVIEST RAIN
AMOUNTS...BUT AN ADDITIONAL 4 TO 8 INCHES MAY BE POSSIBLE ACROSS A
LARGE PART OF CENTRAL ALABAMA THROUGH TUESDAY. IF THESE RAIN AMOUNTS
MATERIALIZE...IT WOULD TRANSLATE INTO A POTENTIAL RIVER FLOODING
PROBLEM BY WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
NECESSARY TODAY.

75/LINHARES

In the hours before

Local storm report, Aug 24, 1:48 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FUNNEL CLOUD     DEATSVILLE              32.61N 86.40W
08/24/2008                   ELMORE             AL   PUBLIC

            PUBLIC REPORT OF A FUNNEL CLOUD. TRAINED SPOTTER REPORTS
            A WALL CLOUD WITH SAME CELL.

&&
Local storm report, Aug 24, 2:17 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
217 PM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          EMERALD MOUNTAIN        32.46N 86.11W
08/24/2008                   ELMORE             AL   EMERGENCY MNGR

            TORNADO ON THE GROUND. NO REPORTS OF DAMAGE AT THIS TIME.

&&
Local storm report, Aug 24, 2:25 PM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
225 PM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     TORNADO          1 WSW WELONA            32.76N 86.36W
08/24/2008                   COOSA              AL   EMERGENCY MNGR

            TORNADO SPOTTED ON THE GROUND RIGHT ON THE COOSA AND
            ELMORE COUNTY LINE...NEAR THE COOSA RIVEER.

&&
Local storm report, Aug 24, 2:41 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
241 PM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     FUNNEL CLOUD     DEATSVILLE              32.61N 86.40W
08/24/2008                   ELMORE             AL   PUBLIC

            PUBLIC REPORT OF A FUNNEL CLOUD. TRAINED SPOTTER REPORTS
            A WALL CLOUD WITH SAME CELL.

0214 PM     TORNADO          EMERALD MOUNTAIN        32.46N 86.11W
08/24/2008                   ELMORE             AL   EMERGENCY MNGR

            TORNADO ON THE GROUND. NO REPORTS OF DAMAGE AT THIS TIME.

0216 PM     TORNADO          1 WSW WELONA            32.76N 86.36W
08/24/2008                   COOSA              AL   EMERGENCY MNGR

            TORNADO SPOTTED ON THE GROUND RIGHT ON THE COOSA AND
            ELMORE COUNTY LINE...NEAR THE COOSA RIVER.

&&
Local storm report, Aug 24, 4:58 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
458 PM CDT SUN AUG 24 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     FUNNEL CLOUD     3 W GARDENDALE          33.67N 86.85W
08/24/2008                   JEFFERSON          AL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS A FUNNEL CLOUD.

&&

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 8:51 PM CDTAreal Flood AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 15 more6 hr
Aug 23, 10:51 PM CDTRiver Flood WarningBMXSumter35 hr
Aug 24, 1:09 AM CDTTornado WarningBMXRussell21 min
Aug 24, 1:20 AM CDTTornado WarningBMXLee, Macon, Russell25 min
Aug 24, 1:29 AM CDTTornado WarningBMXLee, Macon, Russell31 min
Aug 24, 1:46 AM CDTTornado WarningBMXLee, Macon, Tallapoosa29 min
Aug 24, 2:25 AM CDTTornado WarningBMXBarbour, Bullock35 min
Aug 24, 3:22 AM CDTTornado WarningBMXChambers, Lee23 min
Aug 24, 3:58 AM CDTTornado WarningBMXRussell17 min
Aug 24, 8:12 AM CDTTornado WarningBMXCoosa, Elmore, Tallapoosa33 min
Aug 24, 8:26 AM CDTTornado WarningBMXCoosa, Elmore, Macon, Tallapoosa34 min
Aug 24, 11:15 AM CDTTornado WarningBMXBullock, Macon30 min
Aug 24, 11:40 AM CDTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more7 hr
Aug 24, 12:11 PM CDTTornado WarningBMXMacon, Tallapoosa34 min
Aug 24, 1:36 PM CDTTornado WarningBMXAutauga, Chilton, Elmore24 min
Aug 24, 1:57 PM CDTTornado WarningBMXAutauga, Chilton, Coosa, Elmore33 min
Aug 24, 2:00 PM CDTTornado WarningBMXElmore30 min
Aug 24, 2:25 PM CDTTornado WarningBMXChilton, Coosa39 min
Aug 24, 2:27 PM CDTTornado WarningBMXCoosa, Elmore33 min
Aug 24, 2:53 PM CDTTornado WarningBMXAutauga, Chilton20 min
Aug 24, 3:13 PM CDTTornado WarningBMXFayette, Tuscaloosa32 min
Aug 24, 3:24 PM CDTFlash Flood WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more43 hr
Aug 24, 4:02 PM CDTTornado WarningBMXFayette, Lamar28 min
Aug 24, 6:07 PM CDTTornado WarningBMXAutauga23 min
Aug 24, 6:49 PM CDTTornado WarningBMXWinston26 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.